Texas, 2005

Hail in Texas, March 1, 2005

March 1, 2005 · NWS FWD · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 1, 8:30 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 1, 8:30 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CST TUE MAR 1 2005

.UPDATE...
ELEVATED CONVECTION ASSOCIATED WITH APPROACHING SHORT WAVE AND STEEP
MID LEVEL LAPSE RATES CONTINUES TO EXPAND IN COVERAGE THIS EVENING.
EXPECT THIS TREND TO CONTINUE THROUGH THE NIGHT. THEREFORE...HAVE
ADJUSTED EVENING POPS UP TO REFLECT CURRENT AND ANTICIPATED SHOWER
AND STORM TRENDS. WITH A FAIRLY LOW FREEZING LEVEL...IT WILL NOT
TAKE MUCH TO PRODUCE SMALL HAIL...GENERALLY 1/2 OR LESS.  WILL ALSO
HAVE TO WATCH THE POTENTIAL FOR MORE SLEET LIKE PRECIPITATION CLOSER
TO THE RED RIVER DUE TO STRONG EVAPORATIVE COOLING.

.AVIATION...
NOT MUCH TO LOOK AT SINCE FWD HAS BEEN DOWN ALL DAY FOR A SOFTWARE
UPDATE.  LOOKS LIKE CLOUDS WILL INCREASE THIS EVENING WITH A CHANCE
OF RAIN AND THUNDERSTORMS AFTER MIDNIGHT...WITH CIGS GRADUALLY
COMING DOWN DURING THE DAY AND WEDNESDAY MORNING...TO MVFR CONDS.

59

&&

.DISCUSSION...
CLOUDS HAVE BEEN SLOW TO DISSIPATE ACROSS THE MIDDLE RED VALLEY OF
N TX/S OK TODAY AS THIS REGION IS IN-BETWEEN DEEP TROUGH OUT EAST
AND APPROACHING SHORTWAVE OUT WEST. VIS IMAGERY SHOWING STATIONARY
BOUNDARY SOUTH OF OUR REGION...EXTENDING FROM NEAR SJT TO NEAR PSX.
THIS BOUNDARY SHOULD NOT MAKE MUCH MORE SOUTHWARD PROGRESS BEFORE
SLOWLY RETURNING NORTHWARD OVERNIGHT ACROSS THE WEST. PROFILER
DATA SUPPORTING THIS AS JAYTON CONTINUES TO VEER AROUND TO THE
S/SW IN THE LOWEST 5K AT 20-25KTS. THIS IS A LITTLE STRONGER THAN
PROGD BUT STILL BELIEVE BEST ISENTROPIC LIFT PRECIP WILL NOT OCCUR
UNTIL LATE TONIGHT AHEAD OF SHORTWAVE CURRENTLY ACROSS NORTHERN
NEW MEXICO. META THETA SFC SHOWING BEST COND PRES DEF HOLDING OFF
UNTIL AFTER MIDNIGHT SO HAVE WENT CHANCE POPS ACROSS THE SW THIRD
THIS EVENING...INCREASING POPS TO LOW END LIKELY AFTER MIDNIGHT.
SHORTWAVE ENERGY MOVES OUT QUICKLY TOMORROW NIGHT WITH PRECIP
ENDING FROM WEST TO EAST AS SUBTROPICAL JET AXIS SHIFTS FURTHER
SOUTH AND EAST AS SHORTWAVE ENERGY DEPARTS.

NEXT BEST CHANCE OF RAIN COMING BACK MONDAY THROUGH MONDAY NIGHT
AS CUTOFF LOW EJECTS OUT OF OLD MEXICO AND MOVES ACROSS THE
SOUTHER GREAT BASIN. 12Z GFS QUITE A BIT DIFFERENT WITH THE
TIMING OF THIS SYSTEM COMPARED TO ITS RUN LAST NIGHT WITH A
DEEPENING TROUGH ACROSS THE NORTHERN PLAINS HELPING TO LIFT
THIS SYSTEM OUT OF ITS BLOCKING RIDGE TO THE NORTH. THIS COULD
OBVIOUSLY CHANGE SEEING HOW STRONG THE REX BLOCK HAS BEEN ACROSS
THE WESTERN CONUS IN THE PAST SO THIS SCENARIO COULD OBVIOUSLY
CHANGE DRASTICALLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  42  51  41  61 /  60  80  50   0
WACO, TX              46  58  44  62 /  60  80  50   0
PARIS, TX             37  48  39  60 /  60  80  50   0
DENTON, TX            41  51  39  61 /  60  80  50   0
MCKINNEY, TX          40  51  40  61 /  60  80  50   0
DALLAS, TX            42  51  41  61 /  60  80  50   0
TERRELL, TX           41  50  40  61 /  60  80  50   0
CORSICANA, TX         42  51  42  62 /  60  80  50   0
TEMPLE, TX            48  59  46  63 /  60  80  50   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

99/99
Hazardous weather outlook, Mar 1, 9:45 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CST TUE MAR 1 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
945 PM CST TUE MAR 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS
TONIGHT AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE REGION.
ALTHOUGH THE MAJORITY OF THE STORMS ARE NOT EXPECTED TO BECOME
SEVERE...THEY WILL PRODUCE BRIEF HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING.  THE STRONGER STORMS MAY BRIEFLY APPROACH SEVERE LIMITS
AND PRODUCE HAIL BETWEEN ONE HALF INCH AND THREE QUARTERS OF AN INCH
IN DIAMETER.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AS ANOTHER UPPER LEVEL
DISTURBANCE MOVE ACROSS THE REGION. SMALL HAIL...BRIEF HEAVY RAIN...
AND CLOUD TO GROUND LIGHTNING WILL AGAIN BE POSSIBLE. RAIN AND
THUNDERSTORMS WILL DEPART THE REGION WEDNESDAY AFTERNOON AND EVENING
WITH DRIER CONDITIONS FOR THE REMAINDER OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE NECESSARY ACROSS ALL OF NORTH
TEXAS OVERNIGHT.

The radar

The Dallas/Ft Worth radar (KFWS), 55 km away, was scanning. The volume nearest the first event began at 03:44 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Parker

When
March 1, 9:47 PM CST
Where
Parker County, 1 mi S of Springtown
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.950, -97.683

Hail, Tarrant

When
March 1, 10:09 PM CST
Where
Tarrant County, 11 mi NNE of Ft Worth
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
32.900, -97.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436737, 5436738.